Skip to content
My WebMD Sign In, Sign Up
EXTREMELY heavy bleeding, plus constant bloating
avatar
clcare posted:
I am soon to be 50; no kids; was on the pill for 20 yrs, but have been off birth control for about 10 yrs now. I have such heavy bleeding & sometimes get real dizzy & light-headed like I will pass out. Period is regular, but wasn't before the pill. Also, stomach gets so bloated & hard feeling (always had a 'beer' belly, but the hardness concerns me). Noticed recently I have a very watery 'pinkish' colored, very light blood NOT during my period. I am not sexually active & my last pap (& every) was normal. Could this possibly be fibroids, or is it just peri-menopause symptoms?? Don't know how much more I can handle, as I am afraid to even go out of the house during period week!
Reply
 
avatar
georgiagail responded:
Have you discussed these symptoms with your gynecologist?
Anemia would be a concern for your description of dizziness and light-headedness and this really should be checked out.

Gail
 
avatar
Anon_6061 responded:
Heavy bleeding and even bloating seem to be fairly common complaints during perimenopause. The bleeding can deplete iron stores causing the light-headed and dizzy feeling. An iron supplement that absorbs well or lots of iron-rich foods (especially combined with vitamin C and avoidance of phytates) can help increase and maintain iron stores. (Of course, too much iron isn't good either which is why they say post-menopausal women shouldn't take multi-vitamins with iron.)

Have you tried NSAID's (such as Aleve or Motrin) for the heavy bleeding? This link http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0015970/table/ch8.t1/?report=objectonly shows an "up to 49%" reduction in flow from NSAID's. There are OTC and Rx NSAID's. This link lists other medications (hormonal and non-hormonal) and their % effectiveness in reducing flow. Here's the full article of pharmaceutical treatments for Heavy Menstrual Bleeding - http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0015970/.

This information may be helpful in discussing this issue with your doctor.


Helpful Tips

birth control pills and gelatin-like clots
I started taking birth control pills because I had an ovarian cyst that made periods painful. Now when I'm on my periods, I will go to the ... More
Was this Helpful?
34 of 73 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.